Michigan, 2005Lightning Strike in Michigan, July 13, 2005
July 13, 2005 · NWS DTX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 13, 2:50 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT WED JUL 13 2005
.SHORT TERM... TONIGHT AND THURSDAY
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PORTIONS OF THE
FORECAST AREA. THERE REMAIN TWO PRIMARY AXES OF CONVERGENCE AND
MOISTURE POOLING- ONE ALONG A MOUNT PLEASANT TO PORT SANILAC LINE
AND THE SECOND MAINLY ALONG INTERSTATE 96. STILL EXPECTING COVERAGE
TO INCREASE OVER THE NEXT SEVERAL HOURS AS DEEP MOISTURE CONVERGENCE
OVER OHIO WORKS NORTHWARD INTO THE FORECAST AREA. FURTHERMORE
EXPECT THE ACTIVITY TO CONTINUE INTO THE EVENING HOURS...THEN WANE
WITH THE LOSS OF DAYLIGHT.
FARTHER NORTH...SHOWERS ASSOCIATED WITH A VERY PERSISTENT REGION OF
MID-LEVEL DEFORMATION CONTINUE TO SLOWLY DRIFT TOWARD THE SOUTHEAST
INTO MIDLAND AND BAY COUNTIES. THESE SHOWERS ARE EXPECTED TO EXPAND
IN COVERAGE AS WELL DURING THE REMAINING PORTIONS AFTERNOON...AND
COULD LINGER WELL INTO THE EVENING AND POSSIBLY OVERNIGHT HOURS
ACROSS THE SAGINAW VALLEY REGION. ADDITIONALLY...IF RAINFALL
BECOMES WIDESPREAD ENOUGH DURING THE EVENING...FOG FORMATION IS
EXPECTED TO OCCUR.
DRY AIR AT MID AND UPPER LEVELS IS SLOWLY SETTLING IN ACROSS THE
NORTHERN LAKES REGION...BUT IS HAVING A DIFFICULT TIME MAKING
PROGRESS TOWARD THE SOUTH INTO THE REMNANT TROPICAL CIRCULATION. IN
FACT...MID-LEVEL MOISTURE IS EXPECTED BE MORE PLENTIFUL ACROSS THE
SOUTHERN TWO-THIRDS OF THE FORECAST ON THURSDAY...SO EXPECT SHOWERS
AND STORMS TO REDEVELOP ONCE AGAIN DURING THE AFTERNOON HOURS.
CANNOT RULE OUT PRECIP CHANCES ACROSS THE NORTH EITHER...AS SOME
FORM OF THE DEFORMATION AXIS MAY LINGER IN SPITE OF PROJECTIONS THAT
IT WILL SLOWLY DISSIPATE. MAX TEMPS ON THURSDAY SHOULD BE SIMILAR TO
TODAY AS NOT MUCH WILL HAVE CHANGED IN OUR POSITIONING WITH RESPECT
TO THE UPPER LOW TO OUR SOUTH AND THE BLOCKING RIDGE TO OUR NORTH.
&&
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
THURSDAY NIGHT THROUGH SATURDAY...REMNANTS OF DENNIS CONTINUE TO BE
A HEADACHE THROUGH THE PERIOD...WITH A RIDGE TO THE WEST AND A RIDGE
TO THE EAST...AND NOWHERE FOR DENNIS TO GO. MODELS INDICATE THAT
DENNIS WILL BEGIN TO MIGRATE NORTH FRIDAY NIGHT AND SATURDAY AS TROF
APPROACHES FROM THE WEST AND TRIES TO KICK IT OUT OF THE OHIO VALLEY.
GFS IS MUCH MORE AGGRESSIVE IN MOVING DENNIS NORTH ON SATURDAY...PREFER
THE SLOWER NAM SOLUTION AT THIS TIME...WHICH IS VERY CLOSE TO THE
GFS WITH TROF POSITION OVER THE NORTHERN PLAINS AND WESTERN UPPER
MISSISSIPPI VALLEY BY 00Z SUNDAY. MODELS BRING DEEPER THETA-E
ADVECTION INTO THE SOUTH TWO THIRDS OF THE CWA FRIDAY THROUGH
SATURDAY...BUT BEST ADVECTION REMAINS SOUTH AND EAST OF MICHIGAN.
HOWEVER WITH TROPICAL AIRMASS REMAINING OVER THE REGION PWATS REMAIN
VERY CLOSE TO 2 INCHES THROUGH THE PERIOD...SO POTENTIAL FOR HEAVY
RAIN CONTINUES ACROSS THE SOUTHERN TWO THIRDS OF THE CWA.
TEMPERATURES WILL NOT FLUXUATE MUCH THROUGH THE PERIOD WITH SURFACE
DEW POINTS IN THE UPPER 60S TO AROUND 70...VARIABLE CLOUD COVER WILL
MAKE DAYTIME TEMPS A LITTLE TRICKY THOUGH...ESPECIALLY ACROSS THE
SOUTH ON FRIDAY. ANTICIPATE ENOUGH CLOUD COVER TO KEEP TEMPS BELOW
90 FOR FRIDAY AND MID 80S FOR SATURDAY AS CLOUD SHIELD FINALLY
MIGRATES NORTHEAST.
SUNDAY THROUGH WEDNESDAY...ECMWF...WRFXX..GEM ALL IN GOOD AGREEMENT
WITH MORE RAPID PROGRESSION OF UPPER TROF ON MONDAY AND TUESDAY.
GFSLR 00Z RUN WAS SUBSTANTIALLY SLOWER AND MORE AMPLIFIED. THE
SOLUTION IS BASED ON HOW MUCH ENERGY COMES OUT OF THE GULF OF
ALASKA...AND THERE ARE GFS ENSEMBLE MEMBERS THAT INDICATE AN EVEN
SLOWER EASTWARD PROGRESSION. AS A RESULT WILL CONTINUE WITH A
MENTION OF SHOWERS AND THUNDERSTORMS BOTH MONDAY AND TUESDAY IN
RICH THETA-E AIR AHEAD OF APPROACHING FRONTAL SYSTEM. WILL KEEP
WEDNESDAY DRY AT THIS TIME...WITH SUBSTANTIALLY LOWER DEW POINTS
BEHIND THE FRONT...GFS INDICATES MID 50S.
&&
.AVIATION...ISSUED AT 148 PM
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS SECTIONS
OF THE FORECAST AREA. THERE ARE TWO PRIMARY AXES OF CONVERGENCE
AND MOISTURE POOLING- ONE ALONG AN ALMA TO PORT HURON LINE AND THE
SECOND ALONG INTERSTATE 96. EXPECT COVERAGE TO INCREASE OVER THE
NEXT SEVERAL HOURS AND FOR ACTIVITY TO CONTINUE INTO THE EVENING
HOURS. THE GREATEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE
MID TO LATE AFTERNOON HOURS.
ACROSS THE NORTH...THE SHOWERS ASSOCIATED WITH A REGION OF MID-
LEVEL DEFORMATION CONTINUE TO SLOWLY DRIFT TOWARD THE SOUTHEAST.
THESE SHOWERS ARE EXPECTED TO EXPAND IN COVERAGE AS WELL DURING
THE AFTERNOON...WHICH WILL AFFECT MBS...POSSIBLY WELL INTO THE
EVENING AND POSSIBLY OVERNIGHT HOURS. ONLY EXPECTING LOCALIZED
REDUCTION IN CEILINGS AND VISIBILITIES NEAR THUNDERSTORMS.
OVERNIGHT...FOG FORMATION IS CERTAINLY POSSIBLE...ESPECIALLY IN
AREAS THAT EXPERIENCE RAINFALL...WHICH COULD BE LOCALLY DENSE.
THIS WILL BE MONITORED CLOSELY FOR THE NEXT FORECAST CYCLE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MANN
LONG TERM....GSS
AVIATION/UPDATE...MANN
Hazardous weather outlook, Jul 13, 4:24 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 AM EDT WED JUL 13 2005
MIZ047>049-053>055-060>062-140930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
524 AM EDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY AND THUMB.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING AND
A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE. THE STRONGEST STORMS WILL HOWEVER BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND WIND GUSTS TO 30 MPH.
STORMS WILL MOVE TO THE NORTHWEST AT 10 MPH.
A WARM AND HUMID AIRMASS WILL RESULT IN THE CHANCE FOR
THUNDERSTORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS AN UPPER LEVEL
DISTURBANCE MOVES INTO THE REGION.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS A FRONT
APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-140930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
524 AM EDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. THE STRONGEST
STORMS WILL BE CAPABLE OF TORRENTIAL RAINFALL AND WIND GUSTS TO 25
KNOTS. THUNDERSTORMS WILL MOVE TO THE NORTHWEST AT 10 MPH.
A WARM AND HUMID AIRMASS WILL RESULT IN THE CHANCE FOR
THUNDERSTORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS THE
HUMID AND UNSTABLE AIRMASS REMAINS OVER THE REGION.
THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY AS
A FRONT APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MIZ063-068>070-075-076-082-083-140930-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
524 AM EDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. THE STRONGEST
STORMS WILL BE CAPABLE OF TORRENTIAL RAINFALL AND WIND GUSTS TO 30
MPH. THUNDERSTORMS WILL MOVE TO THE NORTHWEST AT 10 MPH. DUE TO
THIS SLOW STORM MOTION... SOME LOCALIZED FLOODING IS POSSIBLE.
A WARM AND HUMID AIRMASS WILL RESULT IN THE CHANCE FOR
THUNDERSTORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS THE
HUMID AND UNSTABLE AIRMASS REMAINS OVER THE REGION.
THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY AS
A FRONT APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CONSIDINE
Lightning, Genesee
- When
- July 13, 4:25 PM EST
- Where
- Genesee County, Fenton
- Reported by
- NEWSPAPER
- Coordinates
- 43.022, -83.707 (the zone’s center; the record gives no point)
A lightning strike hit the steeple at Fenton First Presbyterian Church,sending shingles and plywood to the ground.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Damaging Winds in Ohio, July 13, 2005$87,000 · 52 kt wind · 7 events
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Flash Flood in Pennsylvania, July 13, 2005$35,000 · 1 event
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466488.